Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Dror-Whitehead theorem in prohomotopy and shape theories

Author: S. Singh
Journal: Trans. Amer. Math. Soc. 268 (1981), 487-496
MSC: Primary 55P10; Secondary 55P55
MathSciNet review: 632540
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Many analogues of the classical Whitehead theorem from homotopy theory are now available in pro-homotopy and shape theories. E. Dror has significantly extended the homology version of the Whitehead theorem from the well-known simply connected case to the more general, for instance, nilpotent case. We prove a full analogue of Dror’s theorems in pro-homotopy and shape theories. More specifically, suppose $\underline f :\underline X \to \underline Y$ is a morphism in the pro-homotopy category of pointed and connected topological spaces which induces isomorphisms of the integral homology pro-groups. Then $\underline f$ induces isomorphisms of the homotopy pro-groups, for instance, when $\underline X$ and $\underline Y$ are simple, nilpotent, complete, or $\underline H$-objects; these notions are well known in homotopy theory and we have naturally extended them to pro-homotopy and shape theories.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P10, 55P55

Retrieve articles in all journals with MSC: 55P10, 55P55

Additional Information

Keywords: Pro-homotopy, shape, nilpotent spaces, homology pro-groups, homotopy pro-groups, <IMG WIDTH="15" HEIGHT="18" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$s$">-nilpotent continua, <!– MATH $\underline H$ –> <IMG WIDTH="24" HEIGHT="38" ALIGN="MIDDLE" BORDER="0" SRC="images/img2.gif" ALT="$\underline H$">-structures
Article copyright: © Copyright 1981 American Mathematical Society